Items in AFP with MESH term: Antiretroviral Therapy, Highly Active
Sunken Cheeks - Photo Quiz
ABSTRACT: Antiretroviral regimens are complicated and difficult for patients to follow, and they can have serious side effects, such as osteonecrosis and bone demineralization. Protease inhibitor therapy has been associated with hyperlipidemia, hyperglycemia, gastrointestinal symptoms, and body-fat distribution abnormalities. Nonnucleoside reverse transcriptase inhibitors can cause rashes and hepatotoxicity, and nucleoside reverse transcriptase inhibitors can cause lactic acidosis, hypersensitivity reactions, neuropathies, pancreatitis, anemia, and neutropenia. Malabsorption can occur if antiretroviral agents are taken improperly with regard to meals or if they are taken with certain other drugs or herbal remedies. Some commonly prescribed drugs can cause dangerous drug toxicities if they are taken by patients who are also taking certain antiretroviral medications. Suboptimal exposure to antiretrovirals because of noncompliance or malabsorption can result in viral resistance and loss of future treatment options.
Clinical Briefs - Clinical Briefs
Corticosteroids for Presumed Pneumocystis Pneumonia in Patients with HIV Infection - FPIN's Clinical Inquiries